Is muscle pain a side effect of Lipitor?
- 28 Jan 2006 by msbandit
- 24 Oct 2016
- lipitor, muscle pain
I have been on Lipitor for almost a year now and I think I am having side effects from it. They are muscle pain in my shoulders, arms, & hands and even some numbness in my hands and arms. Has anyone else experienced this trouble? I asked the doctor and he said to just keep taking it but that was back in Sept. and it seems to be getting worse. I have read else where that some people have stopped for two weeks or so and all this could go away. I am considering doing this myself. Would like any suggestions or comments on what others are doing.
I used lipitor 10 mg for about two yrs and then lipitor 40 for two more years. You are correct it maybe the lipitor. When i complained about muscle pain, my dr referred me to rehab. saying it was arthirti(sp?) But i stopped the lipitor for three wks and the pain went away.
the lipitor even elevated my liver enzymes and the dr would not take me off of lipitor. I had to do it myself. Doctors are trying to control numbers and not side effects.
Br your own advocat, try stopping the lipitor for a wk or two and see if the pain subdue, if so then you have your answer. I am not a dr, but have had experience with lipitor, zetia, pravigard and zorcor..good luck!
I have been on Lipitor for several years, and just this last two months I'm having muscel pain in my legs, so bad it feels like the pain is in the bone.It only effects me at night or if I set in one spot very long.
Bladder and Kidney infections I have never had before, Now I have. I'm on 40mg. I seriously thinking about stopping,the lipitor for a couple months, if that doesn't help I'll go back on it.
I have been taking 20 mgs of lipitor for about 2 years. However my doctor also prescribed SOMA to help with the mucsle discomfort. It works very well. Also helps you sleep in you have trouble sleeping. Good Luck. Kevin.
I was on 10 mg of Lipitor and had bad leg cramps every now and then. I didn't connect it to the Lipitor until my doctor put me on 20mg and I was in such bad pain and had to walk with a crutch or I would fall down. My legs were in such pain standing or laying down I couldn't stand it. I had to stop my early morning walks - I thought I was becoming a cripple. My doctor said it was arthritis. I knew it was not in my joints and I went to 3 different doctors about it. One said it was just old age (I was 55). I finally read about the side effects others were having and suggested to my doctor that it was the Lipitor and she said I read too much on the internet. Anyway, I stopped taking it and after one week the pain had subsided quite a bit. In two weeks I was able to get up out of a chair normally and walk without a limp. My husband was on Zocor and it effected his shoulder muscle and he could not fish anymore, put on a belt or anything that required lifting up or back motion.
He got off Zocor and is perfectly fine without any pain. We both take Niacin and Red Yeast Rice and that combination has lowered our cholestrol levels significantly.
I was put on trycor for mild high trigs. and my muscles began to get sore in my legs and shoulders and the doc said it was fibro. so she took me off my prozac and put me on cymbalta, ok for about 2 weeks then the 3 week i started feeling bad, sleepy,weak, real sore so I thought try it one more week,well it got worse so I quit the cymbalta and boy do I regret that move, the withdrawels was bad, ill, sick, electric shocks in my brain, dizzy my husband was going to leave, well I thought maybe I need to get back on prozac and thank God after a day or two I started to feel better, and I quit the trycor and started taking fish oil every day, lets hope it helps with my trigs, hope this might help someone
I have started Lipitor recently (one month) this last week or so I have had such pain in my ribs and down left arm (Underside) of arm, that it aches and takes away my concentration from other activities... Is this the kind of muscle pain others are experiencing??? yesterday and today my back and shoulders are painful. This pain is radiating in the same underarm rib area. I took 2 extra strength tylenol one night bearly touched the discomfort last night I took 4 advil.. not much better relief with that??? Could this be from Lipitor???
My pain was in my hips and my doctor said it was something else. By the time I finally took myself off, my hips were permanently damaged. I would suggest you quick taking Lipitor and see if pain abates.
To msbandit, I understand your dilemma. I can only hope you do get well.
I have learned the hard way that doctors sometimes push prescriptions for reasons other than our well being.
The listed side effects some times must be questioned. Such as how long the side effect will persist? The side effects I suffer, now appear to be permanent (from a single injection in the hospital e.d.).
Some side effects may be damaging and that only leads to another prescription, then another and so on.
Some drugs cause strokes or heart attacks and death, but drug makers still need to get a return on their investment. We are only considered the cost of doing business. And doctors are not going to take on a drug manufacturer on our behalf by getting these drugs off the market. Listen to the side effects listed during the commercials on t-v and wonder why the FDA is allowing these drugs on the market when the side effects include stroke, heart attack and death! ! !
I think someone in the FDA is on the take...
So I say exercise and eat a balanced diet while young enough too, and avoid doctors when possible.
PS Our state has a Medical Board we can send complaints to (they will do an investigation), maybe they all do.
I haven't looked it up yet, but my husband takes it, & I know it is a side effect. Print out the info about it & take it to your doctor. I have had the experience doctors are not always aware of all side effects, and that's is a big one! Have you tried changing your diet to lower your cholesterol? Good luck to you...
I was on Lipitor 40 mg. for several years (upped from 20 mg.) and I got terrible cramps in my calves during the night--it would wake me up and I would have to try to jump out of bed and walk it off! Since the drug wasn't really controlling my lipid levels anyway, I just decided to quit taking it. My current doctor was not happy about that, but he didn't suggest any replacement for it. He keeps trying to 'scare' me with stories of strokes--- but, I have had elevated lipids since my early 20s, when I was very thin. The levels have increased with each new med the docs tack on--so I don't really think that it makes any difference (for me), if I take them or not.
My neighbor had a heart attack in my living room once it was all over and she had her major surgery in Indianapolis, her cardiologist here in Anderson put her on Lipitor put her on it and the muscle pain started, she went through several and even stopped them, he is chief of cardiology he told her not to go off the medicine instead to report any effects that have to do with legs, muscles he finally has her on one that does not bother her, he said that is the secret to finding the one that will work and not cause these effects, so I suggest that you talk to either your medical doctor or the cardiologist and see what they say about finding something that you can take, I hope in some small way I have been able to offer advice that is helpful, please let us know if we can further assist you.
My doctor told me to take CoQ10 from the start even on 10mg. That is an over the counter item. Helps eliminate toxin buildup. Said it would help with any muscle pain. You might try that.
After a year on 40mg of statins without any side effects, I suddenly got horrible pains in my calf muscles and groin. The pain was very local and sharp, as if my calf muscles had been hit with a baseball bat. It got worse by the week and couldn’t walk without limping. After a while, I dreaded walking across the parking lot each day at work. After two months of pain, I had enough and stopped taking the statins (without asking my Dr.) The scary part was the pain didn’t stop, but slowly morphed in location and intensity each day. I've been off it a solid month and the pain is just now starting to decrease. I work out 3 times a week which seems to help the healing process, after each run I'm pain free for a longer time. Sorry, side effects of any drug that bad can’t be good, and long-term effects of statins doesn’t exist. I wouldn’t be surprised if it causes other problems later in life like dementia.
If I get a stroke or another heart attack, I’ll accept it. I have an end of life will to not be resuscitate if living on a machine. Big pharma wants to make money on statins, but it's your call. For better or worse, I made a decision to live a shorter life pain-free, than long one pain filled.
I`m having the same problem taking lipitor aching knee joints arms, and I notice a difference when I stop taking it in just a few days.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2011 • 1 answer
Posted 30 May 2013 • 1 answer
Posted 6 Jul 2013 • 1 answer
Posted 20 Sep 2013 • 1 answer
Posted 25 Aug 2016 • 0 answers